Alert archive / Kentucky / Freeze Warnings in 2007
Freeze Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Oct 28, 2007, 2:30 AM CDT for 30 counties in Kentucky; Jefferson County, Indiana. It took effect at Oct 29, 2007, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 2:30 AM CDT (07:30 UTC)
- In effect from
- Oct 29, 2007, 1:00 AM CDT
- Expired
- Oct 29, 2007, 8:48 AM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 31 counties
Jefferson County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Nelson County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:02 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 28, 2:02 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM EDT SUN OCT 28 2007
.SHORT TERM (TODAY AND TONIGHT).
MORNING SAT IMAGERY SHOWING CLEARING LINE PROGRESSING SOUTHWARD
AND NOW APPROACHING THE OHIO RIVER. GIVEN ITS CURRENT SPEED...THE
CLEARING SHOULD CLEAR MOST OF THE SOUTHERN FA BY 12Z THIS MORNING.
IN AREAS THAT HAVE CLEARED TEMPERATURES HAVE DROPPED INTO THE MID
40S...BUT AREAS WITH CLOUDS STILL REMAIN IN THE LOW TO MID 50S.
00Z NCEP MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE SYNOPTIC
PATTERN. WEAK COOL FRONT WILL CONTINUE TO PUSH SOUTH THROUGH THE
OHIO VALLEY THIS MORNING AND BRING COOLER AND DRIER AIR TO THE
REGION. MOSTLY SUNNY SKIES ARE EXPECTED THIS AFTERNOON WITH
TEMPERATURES TOPPING OUT IN THE UPPER 50S TO LOWER 60S. WARMEST
LOCATIONS WILL LIKELY BE ALONG THE KY/TN BORDER WITH THE COOLER
LOCATIONS BEING ACROSS SOUTHERN INDIANA AND PORTIONS OF THE
BLUEGRASS REGION OF CENTRAL KENTUCKY.
FOR TONIGHT...SPRAWLING HIGH PRESSURE WILL BUILD IN AND THE
COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW GOOD
RADIATIONAL COOLING TO OCCUR. THE LATEST FORECASTS FROM THE LMK-
WRF AND SPC 4KM WRF CONTINUE TO SUPPORT FREEZING TEMPERATURES
ACROSS THE EASTERN HALF OF THE FORECAST AREA. SLIGHTLY HIGHER
READINGS (33-35) ARE EXPECTED ACROSS THE REMAINING WESTERN HALF OF
THE FORECAST AREA.
AFTER EXTENSIVE AND GOOD COLLABORATION THIS MORNING WITH
SURROUNDING WFOS...WE HAVE ELECTED TO UPGRADE THE FREEZE WATCH TO
A FREEZE WARNING. THIS AREA IS EXPECTED TO SEE A PERIOD OF TIME
WHERE TEMPERATURES WILL BE BELOW 32 DEGREES. THIS FREEZE WARNING WILL BE
FOR AREAS GENERALLY EAST OF A LINE FROM MADISON INDIANA TO
BURKESVILLE KENTUCKY. THE FREEZE WARNING INCLUDES THE
LEXINGTON...FRANKFORT AND RICHMOND AREAS.
FURTHER WEST...TEMPERATURES ARE EXPECTED TO BE SLIGHTLY HIGHER
WITH READINGS IN THE 32 TO 35 DEGREE RANGE. HERE WE EXPECT A
WIDESPREAD FROST EVENT. THUS WE WILL BE ISSUING A FROST ADVISORY
FOR THE REMAINDER OF THE WESTERN FORECAST AREA. THIS FROST
ADVISORY WILL INCLUDE THE LOUISVILLE METRO...BOWLING GREEN AND
JASPER AREAS.
THANKS TO IND...JKL...AND ILN FOR COORDINATION THIS MORNING.
.LONG TERM (MONDAY THROUGH SATURDAY).
MONDAY THROUGH WEDNESDAY:
00Z MODEL AND ENSEMBLE DATA STILL INDICATE THAT A RIDGE OF HIGH
PRESSURE WILL SETUP OVER THE SOUTHEASTERN U.S. DURING THE MONDAY
TO WEDNESDAY TIME FRAME AS A TROUGH OF LOW PRESSURE MOVES OUT OF
THE CENTRAL AND NORTHERN ROCKIES BY WED. THIS WILL ALLOW FOR A
WARMER BUT RATHER DRY SOUTHWESTERLY FLOW PATTERN TO DEVELOP ACROSS
THE FA DURING THIS PERIOD. HIGH TEMPERATURES WILL WARM INTO THE
LOWER TO MID 60S ON MONDAY AND INTO THE UPPER 60S TO LOWER 70S
ON TUESDAY AND WEDNESDAY.
WEDNESDAY NIGHT...THURSDAY...FRIDAY AND SATURDAY:
THE RATHER VIGOROUS TROUGH MOVING EAST FROM THE ROCKIES WILL FORCE
A STRONG COLD FRONT SOUTHEAST ACROSS THE REGION. MOISTURE STILL
APPEARS LIMITED WITH THIS COLD FRONT. HOWEVER...THE LATEST LONG
RANGE DATA POINTS TO PERHAPS EVEN COLDER READINGS FOR THURSDAY AND
FRIDAY THAN CURRENTLY BEING FORECAST. OPTED NOT TO CHANGE THE
CURRENT FCST TEMPS SINCE ONLY ONE SET OF MODEL RUNS SINCE YDAS
FCST...PLUS SURROUNDING FAS ARE MORE OR LESS GOING WITH PERSISTENCE
ON THIS AT THIS TIME. ON SATURDAY WE SHOULD SEE A RETURN TO A DRY
SOUTHWESTERLY FLOW AGAIN.
&&
.AVIATION...
06Z TAFS...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE FCST PD. LATEST SAT
IMAGERY SHOWING CLEARING LINE NOW APPROACHING THE NORTHERN COUNTIES
OF OUR FORECAST AREA. BASED ON CURRENT MOVEMENT...KSDF SHOULD START
TO CLEAR BETWEEN 07-09Z WITH KLEX AND KBWG CLEARING BETWEEN 10-12Z.
SOME HIGH END MVFR VSBYS ARE POSSIBLE AT KLEX THIS MORNING AS
DEWPOINT DEPRESSIONS ARE THE LOWEST THERE. AFTER SUNRISE LOOK WINDS
SHOULD BE OUT OF THE NE AT 6-9KTS THROUGH THE DAY WITH SKC.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FROST ADVISORY TONIGHT FOR KYZ023>031-053-061>063-070>075.
FREEZE WARNING TONIGHT FOR KYZ032>043-045>049-054>
057-064>067-076>078-081- 082.
IN...FROST ADVISORY TONIGHT FOR INZ076>078-083-084-089>092.
FREEZE WARNING TONIGHT FOR INZ079.
&&
SHORT TERM...MJ
LONG TERM....21
AVIATION...MJHazardous weather outlook, Oct 27, 8:35 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 935 PM EDT SAT OCT 27 2007 INZ079-KYZ032>037-039>043-047>049-055>057-066-067-282000- JEFFERSON IN-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY- MADISON KY-CASEY KY-LINCOLN KY- 935 PM EDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES MAY BRIEFLY DIP TO OR BELOW FREEZING MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. INZ076>078-083-084-089>092-KYZ023>031-038-045-046-053-054-061>065- 070>078-081-082-282000- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- SPENCER KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 935 PM EDT (835 PM CDT) SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:30 AM CDT | Frost Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 13 more | 30 hr |
Nearby
Freeze Warnings in Kentucky, 2007Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.